MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a (b)(6) result of a patient sample when tested with anti-human-globulin solidscreen ii on tango optimo.The customer returned the patient sample that had caused the (b)(6) test result, but none of the supposedly defective product.Testing of our retained product sample in our quality control laboratory is still ongoing.The affected tango optimo was inspected by one of our field service engineers.We are still waiting for this report.Root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative direct antiglobulin test (dat) of a patient sample when tested with anti-human-globulin solidscreen ii on tango optimo.The customer returned the patient sample that had caused a false negative test result, but none of the supposedly defective product.Upon arrival on our premises the patient sample was very haemolytic.Nevertheless the patient sample was tested with the qc lab's retained sample of anti-human-globulin on tango optimo.The reactions were assessed by tango optimo as being positive.But due to the hemolysis of the patient sample the quantity of red cells was not sufficient to obtain a valid test result.The qc lab's retained product sample was also tested with igg sensitized red cells and showed correct positive reactions.Testing by our quality control laboratory confirmed that the allegedly defective lot of anti-human-globulin, anti-igg solidscreen ii functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers with no indication for an instrument and/or software malfunction.The instrument was confirmed to operate within specification after engineer intervention for maintenance.Haemolysis of the patient sample made it impossible to evaluate the reaction strength correctly.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6053302
Report Number9610824-2016-00066
Device Sequence Number1838350
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG SOLIDSCREEN II, LOT 2607080-00; MLB 2, LOT 260310200; SOLIDSCREEN II STRIP, LOT 2625050